Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 27, 2012, 9:56 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 9:56 PM EDT (01:56 UTC)
- Expired
- Mar 28, 2012, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
911 WHUS73 KIWX 280156 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 956 PM EDT TUE MAR 27 2012 LMZ043-046-280900- /O.NEW.KIWX.SC.Y.0033.120328T0156Z-120328T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 956 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * WINDS: SOUTHWEST WIND 15 TO 20 KNOTS VEERING WEST 10 TO 15 KNOTS TOWARD DAYBREAK. GUSTS UP TO 30 KNOTS. * WAVES: WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
474 WHUS73 KIWX 280811 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EDT WED MAR 28 2012 LMZ043-046-281400- /O.EXT.KIWX.SC.Y.0033.000000T0000Z-120328T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS: SOUTHWEST WINDS UP TO 25 KNOTS WILL VEER WEST TO 20 KNOTS THIS MORNING. * WAVES: WAVES 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 9:18 PM EDT, 38 minutes earlier.
Area forecast discussion, Mar 27, 9:18 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 918 PM EDT TUE MAR 27 2012 .UPDATE... SLIGHT MODIFICATIONS TO ONGOING FCST WRT DLAD TIMING OF PRECIP WITH SLOWER INITIATION NOW UNDERWAY FM NCNTL INTO WCNTL ILLINOIS. GIVEN INITIAL DOWNSTREAM/CWA DPS IN 30S...EXPECT CONVECTION TO REMAIN IN CLOSE PROXIMITY TO SFC FNTL BNDRY...AND TIMED LOW CHC POPS INLINE WITH HIGH RES BLEND WRF/RUC/HRRR. ADDITIONAL SLIGHT TWEAKS TO TEMP/DP/WIND TOWARD LATEST HRRR/LAV GUID. && .PREV DISCUSSION... /ISSUED 819 PM EDT TUE MAR 27 2012/ AVIATION... MAIN CONCERNS FOR THE PERIOD ARE TIMING/COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT AND LLWS. LACK OF BOTH MOISTURE AND STRONG FORCING PLAGUE CONVECTIVE CHANCES IN NORTHERN INDIANA TONIGHT. DEWPOINTS ARE ONLY IN THE MIDDLE 30S ACROSS THE AREA...ALTHOUGH MIDDLE TO UPPER 50S DEWPOINTS CAN BE FOUND IN WESTERN ILLINOIS AND WILL ADVECT TOWARDS NORTHERN INDIANA TONIGHT. THIS THIN AREA OF INSTABILITY IS WHERE INITIAL ATTEMPTS AT CONVECTIVE INITIATION CAN BE SEEN AS AGITATED CU ON VIS SAT AND WEAK RETURNS ON KDVN RADAR. THIS WOULD SUPPORT HRRR AND LOCAL WRF GUIDANCE THAT BOTH SHOWED A BROKEN LINE OF CONVECTION FORMING AROUND 00Z AND STRENGTHENING THROUGH 03Z BEFORE WEAKENING AS IT MOVES EASTWARD. THIS LINE OF BROKEN SHOWERS/THUNDERSTORMS WILL REACH KSBN BETWEEN 04Z AND 07Z AND KFWA BETWEEN 05Z AND 09Z. WENT VCTS AT BOTH TERMINALS TO SHOW LACK OF CONFIDENCE SINCE STORMS WILL BE WEAKENING AS THEY MOVE CLOSER AND COVERAGE MAY BE SPARSE. INCREASING LOW LEVEL FLOW THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS REQUIRES A LLWS MENTION AT BOTH TAF SITES FOR SEVERAL HOURS TONIGHT. TOMORROW...GUSTY NORTHWEST WINDS WILL COMMENCE DURING THE MORNING HOURS AND CONTINUE THROUGHOUT MOST OF THE DAY. PREV DISCUSSION... /ISSUED 357 PM EDT TUE MAR 27 2012/ SHORT TERM... / TONIGHT THROUGH WEDNESDAY NIGHT / OPENING/FILLING UPPER LOW NOW NEAR THE ONTARIO/MINNESOTA BORDER WILL PROPAGATE EWD INTO THE NORTHERN GREAT LAKES TONIGHT. THIS WILL FORCE A WARM FRONT THROUGH THE FA THIS EVENING...FOLLOWED QUICKLY BY A COLD FRONT OVERNIGHT. THE MAIN FOCUS IS ON CHANCES FOR CONVECTION ALONG THE COLD FRONT TONIGHT AS A NARROW RIBBON OF DEEPER MOISTURE AND WEAK INSTABILITY WORKS IN JUST AHEAD/ALONG OF THIS FRONTAL BOUNDARY WITHIN A STRENGTHENING LLJ. LATEST HI-RES GUIDANCE HINTS AT THE CAP BREAKING AND DEEP MOIST CONVECTION DEVELOPING LATE THIS AFTN INTO THIS EVENING FROM NORTHERN MO INTO SE IA AND NRN IL WITHIN THIS NARROW WARM SECTOR...WITH STRONGER MID/UPPER LVL ASCENT / PER HEIGHT FALLS AND 7-3H Q-VECTOR CONVERGENCE / SUGGESTING THAT AT LEAST SCATTERED LOW TOPPED CONVECTION WILL DEVELOP THIS EVENING ACROSS NORTHERN/CENTRAL LOWER MI ALONG THE SYSTEM SFC OCCLUSION. STILL PLENTY OF UNCERTAINTY WRT WHETHER OR NOT THIS ACTIVITY FILLS IN OVER THE FA...AND TIMING. A COMBINATION OF LATER ARRIVAL OF DEEPER MOISTURE ALONG/AHEAD OF THE FRONT...AND UPTICK IN MID LEVEL ASCENT LATE WITH A PIVOTING 70 KT MID LVL JET MAX...SUPPORTS HIGHER POPS ACROSS THE SOUTHWEST LATER THIS EVENING AND EARLY OVERNIGHT...AND ACROSS THE SOUTHEAST LATER TONIGHT. SPC HAS THE IWX CWA IN GENERAL THUNDER WITH A FIVE PERCENT CHANCE OF SEVERE STORMS...BEST CHANCES BEFORE 06Z. DEEP SHEAR OF 40-50 KTS COMBINED WITH NARROWING MUCAPE PLUME AROUND 1000 J/KG SUPPORTS THIS VERY LOW RISK FOR HAIL/WIND. ON WEDNESDAY...DEEP POST FRONTAL MIXING IN DRY SLOT WILL PROMOTE DRY, WINDY, AND UNUSUALLY MILD WX. A BROKEN STRATO CU DECK COULD CLIP NORTHERN AREAS LATE IN THE DAY LIMITING MIXING/INSOLATION. LOW LEVEL RIDGING WILL BUILD INTO THE WESTERN GREAT LAKES WEDNESDAY NIGHT POSSIBLY BRINGING SOME PATCHY FROST TO NORTHERN AREAS. OPTED TO LEAVE ANY MENTION OF FROST OUT OF THE FCST FOR NOW GIVEN A LINGERING PRESSURE GRADIENT AND POTENTIAL FOR SCT/BKN STRATO CU DECK. LONG TERM...THURSDAY THROUGH TUESDAY COOLER CONDITIONS TO BEGIN THE LONG TERM PERIOD WITH NEAR NEUTRAL TEMPERATURE ADVECTION ANTICIPATED TUESDAY UNDER THE INFLUENCE OF LOW LEVEL RIDGE AXIS. RELATIVELY SHALLOW MIXING TO AROUND 2000 FT WOULD SUPPORT HIGHS GENERALLY IN THE LOWER TO MID 50S...ALTHOUGH COOLER FOR LAKESHORE AREAS IN THE UPPER 40S WHERE ONSHORE COMPONENT SHOULD PERSIST. BY THURSDAY NIGHT...MID LEVEL RIDGING WILL BEGIN TO BUILD ACROSS THE WESTERN GREAT LAKES AS A SOUTHWESTERLY LOW LEVEL JET STRENGTHENS ACROSS THE MID MS RIVER VALLEY. A STRONG LOW LEVEL THETAE GRADIENT WILL ACCOMPANY THE NOSE OF THIS LOW LEVEL JET...WITH AXIS OF STRONGER LOW LEVEL WARM/MOIST ADVECTION AND MOISTURE CONVERGENCE SHIFTING INTO FORECAST AREA DURING THE OVERNIGHT HOURS. FORECAST CHALLENGE AT THIS POINT IS RESOLVING TIMING OF SMALLER SCALE EMBEDDED UPPER LEVEL SHORT WAVES TO ENHANCE PRECIP CHANCES. FORECAST AREA WILL BECOME SUSCEPTIBLE TO THESE SMALLER SCALE EMBEDDED WAVES EJECTING DOWNSTREAM OF BROADER NEGATIVE UPPER LEVEL HEIGHT ANOMALY ACROSS WESTERN CONUS HOWEVER...AND FOLLOWED CONSENSUS/ENSEMBLE IDEA OF LOW CHANCE -TSRA POPS ACROSS THE WEST LATE THURSDAY NIGHT. OTHER CONCERN...WILL BE POSSIBILITY OF SOME PATCHY FROST ACROSS THE EAST WHERE WEAKER GRADIENT/DECOUPLING WILL PERSIST FOR MUCH OF THE NIGHT. HOWEVER...CONCERN NOW THAT MID/UPPER LEVEL CLOUDS MAY MOVE IN DURING THE OVERNIGHT HOURS TO LIMIT THIS POTENTIAL. WILL MAINTAIN THIS PATCHY FROST MENTION FOR NOW GIVEN A PERIOD OF STRONG RADIATIONAL COOLING EXPECTED AT LEAST DURING THE EVENING HOURS. FOR FRIDAY...HAVE CONTINUED THE UPWARD TREND IN POPS TO HIGH CHANCE...AS A SLIGHTLY MORE SUBSTANTIAL UPPER LEVEL VORT MAX SHIFTS INTO THE WESTERN GREAT LAKES. THIS WAVE DOES APPEAR TO BE IN A DAMPENING PHASE AS IT TRACKS ACROSS THE AREA...BUT MOISTURE AVAILABILITY SHOULD BE SUFFICIENT ENOUGH FOR SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS FRIDAY/FRIDAY EVENING. SEVERE POTENTIAL DOES NOT APPEAR TO BE VERY HIGH AT THIS TIME GIVEN LIMITED MID LEVEL LAPSE RATES...AND QUESTIONABLE POTENTIAL OF SFC BASED CONVECTION. FORECAST CONFIDENCE WITH POPS FOR THE WEEKEND REMAINS LOW DUE TO POTENTIAL OF SEVERAL SMALLER SCALE WAVES INFLUENCING THE AREA AND DIFFICULT TO LATCH ONTO POPS AT THIS TIME...UNTIL LATE SUNDAY WHEN MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT IN MORE VIGOROUS UPPER TROUGH LIFTING INTO THE UPPER GREAT LAKES REGION FROM THE PLAINS. RUN TO RUN CONSISTENCE WITH EVOLUTION OF THIS TROUGH EARLY NEXT WEEK HAS BEEN VERY POOR WITH 12Z CONSENSUS MUCH FASTER THAN 00Z GUIDANCE. SYSTEM LIKELY TO BE IN OCCLUSION PHASE ACROSS THE GREAT LAKES REGION AND HAVE MAINTAINED CHANCE TSRA MONDAY/MONDAY NIGHT. UNSETTLED PATTERN TO CONTINUE TUESDAY AS COOL MID LEVEL POCKET INDUCES CONTINUED SHOWER CHANCES. IN TERMS OF TEMPS...MUCH ABOVE NORMAL TEMPS EXPECTED SUNDAY/MONDAY IN ADVANCE OF THE AMPLIFIED UPPER TROUGH...TRENDING BACK TO MID 50S TO 60 BY TUESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...STEINWEDEL AVIATION...BENTLEY UPDATE...MURPHY
Hazardous weather outlook, Mar 27, 4:09 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 PM EDT TUE MAR 27 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-282015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 409 PM EDT TUE MAR 27 2012 /309 PM CDT TUE MAR 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR FROST MAY RETURN WEDNESDAY NIGHT...WITH BETTER CHANCES FOR FROST OR FREEZING CONDITIONS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-282015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 409 PM EDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT GALE FORCE WIND GUSTS CAN BE EXPECTED EARLY THIS EVENING. HAZARDOUS CONDITIONS TO SMALL CRAFT WILL BE POSSIBLE OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:37 PM EDT | Frost Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 17 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.